Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 69, NWS Norman, OK

March 7, 2000Logan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 7:40 PM CST for Logan County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 7, 2000, 7:40 PM CST (01:40 UTC)
Expired
Mar 7, 2000, 8:30 PM CST
In force
50 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Logan County, OK

What was reported inside it

TimeReportWhereRemark
Mar 7, 8:00 PM CSTThunderstorm WindGuthrie, OKRoof damage was reported to several homes and Ace Hardware; and trees, signs, and power lines were downed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 5:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 080142
SVROKC
OKC083-080230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN CENTRAL OKLAHOMA

* UNTIL 830 PM CST

* AT 740 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES SOUTH OF NAVINA...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE CEDAR VALLEY...CIMARRON CITY...
  CRESCENT...GUTHRIE...LANGSTON...LOVELL...MARSHALL...MULHALL AND
  NAVINA

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY.

THIS THUNDERSTORM MAY PRODUCE WEAK...SHORT LIVED TORNADOES ALONG ITS
LEADING EDGE. WIND SPEEDS WITH ANY TORNADO ARE NOT LIKELY TO GREATLY
EXCEED THOSE OF THE STRAIGHT LINE WINDS OF THE THUNDERSTORM.

LAT...LON 3615 9767 3574 9765 3575 9739 3591 9719
          3600 9738 3616F 9741

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 7, 3:35 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CST TUE MAR 7 2000

SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC
DISCUSSIONS ALREADY ISSUED.  ZONES WILL NATURALLY BE WORDED WITH
SEVERE STORM TERMINOLOGY FOR TONIGHT.

AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO
SOUTHWEST AND BEGIN TO INCREASE.  IT APPEARS THAT WINDS TOMORROW
WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH
HIGH WIND WARNING SPEEDS IN THE NORTHWEST.  WILL ISSUE A WIND
ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE
OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT.

TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND
FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS.  AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT
THAN TONIGHT.

FCSTID = 23 = CMS

OKC   52  70  45  65 /  90   0   0   0
HBR   49  72  42  67 / 100   0   0   0
SPS   52  75  45  72 /  80   0   0   0
GAG   46  68  35  58 / 100  10   0   0
PNC   50  68  42  60 /  90  10  10   0
DUA   53  71  45  73 /  80   0   0   0

.OUN...
OK...WIND ADVISORY ALL ZONES ON WEDNESDAY.
TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.

In the hours before

Local storm report, Mar 7, 6:16 PM CST, 1 hour 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0504 PM    5 E ALTUS                 OK   79 MPH WIND GUST
03/07/00   JACKSON                        HAM RADIO REPORT

KT
Local storm report, Mar 7, 6:19 PM CST, 1 hour 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0509 PM    7 E ALTUS                 OK   .88 INCH HAIL
03/07/00   JACKSON                        EOC REPORT

0525 PM    8 SE ELECTRA              TX   .88 INCH HAIL
03/07/00   WICHITA                        HAM RADIO REPORT

0543 PM    10 W ARCHER CITY          TX   .75 INCH HAIL
03/07/00   ARCHER                         HAM RADIO REPORT

0551 PM    ARCHER CITY               TX   .75 INCH HAIL
03/07/00   ARCHER                         HAM RADIO REPORT

0503 PM    5 S LONE WOLF             OK   .75 INCH HAIL
03/07/00   KIOWA                          HAM RADIO REPORT

0500 PM    1 S LONE WOLF             OK   60 MPH WIND GUST
03/07/00   KIOWA                          HAM RADIO REPORT

0506 PM    LONE WOLF                 OK   1.00 INCH HAIL
03/07/00   KIOWA                          HAM RADIO REPORT

0510 PM    LONE WOLF                 OK   1.75 INCH HAIL
03/07/00   KIOWA                          HAM RADIO REPORT

0539 PM    GOTEBO                    OK   .88 INCH HAIL
03/07/00   KIOWA                          HAM RADIO REPORT

0605 PM    BURKBURNETT               TX   .75 INCH HAIL
03/07/00   WICHITA                        HAM RADIO REPORT

0549 PM    4 S GOTEBO                OK   .75 INCH HAIL
03/07/00   KIOWA                          HAM RADIO REPORT

0457 PM    8 S VERNON                TX   1.00 INCH HAIL
03/07/00   WILBARGER                      HAM RADIO REPORT

0507 PM    OKLAUNION                 TX   1.00 INCH HAIL
03/07/00   WILBARGER                      HAM RADIO REPORT

0617 PM    LAWTON                    OK   70 MPH WIND GUST
03/07/00   COMANCHE                       HAM RADIO REPORT

0615 PM    LAWTON                    OK   1.75 INCH HAIL
03/07/00   COMANCHE                       HAM RADIO REPORT

0605 PM    FAXON                     OK   62 MPH WIND GUST
03/07/00   COMANCHE                       HAM RADIO REPORT

0556 PM    ARCHER CITY               TX   1.75 INCH HAIL
03/07/00   ARCHER                         HAM RADIO REPORT

KT
Special weather statement, Mar 7, 6:20 PM CST, 1 hour 20 minutes before
OKZ004-009-010-014>016-021-022-033>037-TXZ083>085-087-088-080050-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CST TUE MAR 7 2000

TORNADO WATCH NUMBER 71...IN EFFECT FOR PORTIONS OF WESTERN OKLAHOMA
AND PARTS OF WESTERN NORTH TEXAS UNTIL 7 PM...HAS BEEN CANCELLED FOR
THE FOLLOWING COUNTIES IN OKLAHOMA...HARPER...ELLIS...WOODWARD...
ROGER MILLS...DEWEY...BECKHAM...WASHITA...HARMON...JACKSON...AND
TILLMAN...AND IN TZEXAS...HARDEMAN...FOARD...KNOX...WILBARGER...
AND BAYLOR. THE SEVERE WEATHER THREAT HAS MOVED OUT OF THESE
COUNTIES.

JAMES
Special weather statement, Mar 7, 6:37 PM CST, 1 hour 3 minutes before
OKZ007-008-012-013-018>020-024>032-039>043-045>048-050>052-080200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CST TUE MAR 7 2000

...SEVERE WEATHER CAN BE EXPECTED THIS EVENING...
AT 630 PM...A LINE OF STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS...
EXTENDED ALONG A LINE FROM BLAINE COUNTY...SOUTHWARD INTO CLAY
COUNTY TEXAS. 60 TO 70 MPH WIND GUSTS...AND NICKEL TO QUARTER SIZE
HAIL HAVE BEEN ASSOCIATED WITH THIS LINE OF STORMS ACROSS WESTERN
OKLAHOMA...AND WESTERN PARTS OF NORTH TEXAS. BETWEEN 7 PM AND 10
PM...THIS LINE OF STORMS WILL MOVE EAST THROUGH MOST OF CENTRAL AND
SOUTHEAST OKLAHOMA. BE PREPARED AS THESE STORMS MOVE THROUGH.

JAMES
Local storm report, Mar 7, 6:43 PM CST, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
643 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0627 PM    4 N LAWTON                OK   1.75 INCH HAIL
03/07/00   COMANCHE                       HAM RADIO REPORT

0633 PM    4 W FLETCHER              OK   1.00 INCH HAIL
03/07/00   COMANCHE                       HAM RADIO REPORT

0630 PM    2 W CYRIL                 OK   63 MPH WIND GUST
03/07/00   CADDO                          HAM RADIO REPORT

0634 PM    ANADARKO                  OK   WIND DAMAGE
03/07/00   CADDO                          SIGNS DOWN...TREE
                                          DAMAGE
                                          HAM RADIO REPORT

0630 PM    1 E WALTERS               OK   .88 INCH HAIL
03/07/00   COTTON                         HAM RADIO REPORT

KT
Local storm report, Mar 7, 7:20 PM CST, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0702 PM    3 S CHICKASHA             OK   .88 INCH HAIL
03/07/00   GRADY                          HAM RADIO REPORT

0700 PM    6 SW DUNCAN               OK   1.00 INCH HAIL
03/07/00   STEPHENS                       HAM RADIO REPORT

0706 PM    6 N DUNCAN                OK   .88 INCH HAIL
03/07/00   STEPHENS                       HAM RADIO REPORT

0640 PM    2 E CYRIL                 OK   .75 INCH HAIL
03/07/00   CADDO                          HAM RADIO REPORT

0639 PM    HENRIETTA                 TX   .88 INCH HAIL
03/07/00   CLAY                           HAM RVADIO REPORT

0630 PM    6 S HULEN                 OK   80 MPH WIND GUST
03/07/00   COTTON                         HAM RADIO REPORT

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:10 PM CSTTornado WarningOUNComanche35 min
Mar 7, 6:21 PM CSTSevere Thunderstorm WarningOUNBlaine39 min
Mar 7, 6:23 PM CSTSevere Thunderstorm WarningOUNCotton52 min
Mar 7, 6:36 PM CSTSevere Thunderstorm WarningOUNCanadian, Kingfisher54 min
Mar 7, 6:40 PM CSTSevere Thunderstorm WarningOUNGrady, Stephens65 min
Mar 7, 6:40 PM CSTSevere Thunderstorm WarningOUNJefferson65 min
Mar 7, 7:03 PM CSTTornado WarningOUNCanadian27 min
Mar 7, 7:24 PM CSTSevere Thunderstorm WarningOUNCleveland, McClain66 min
Mar 7, 7:24 PM CSTSevere Thunderstorm WarningOUNOklahoma66 min
Mar 7, 7:28 PM CSTSevere Thunderstorm WarningOUNGarvin62 min
Mar 7, 7:35 PM CSTSevere Thunderstorm WarningOUNCarter55 min
Mar 7, 7:58 PM CSTSevere Thunderstorm WarningOUNGarfield, Grant47 min
Mar 7, 8:16 PM CSTSevere Thunderstorm WarningOUNPottawatomie59 min
Mar 7, 8:20 PM CSTSevere Thunderstorm WarningOUNNoble, Payne40 min
Mar 7, 8:54 PM CSTSevere Thunderstorm WarningOUNSeminole51 min
Mar 7, 9:44 PM CSTSevere Thunderstorm WarningOUNHughes46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.